Missouri, 2001

Damaging Wind in Missouri, June 3, 2001

June 3, 2001 · NWS SGF · 1 event in 1 county or zone

Numerous trees were uprooted south of Fair Play.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Numerous trees were uprooted south of Fair Play.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 3, 8:30 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 3, 8:30 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CDT SUN JUN 3 2001

SECOND ROUND OF SEVERE WEATHER OCCURRING IN WESTERN QUARTER OF THE
FORECAST AREA AT THIS TIME. HAVE EXPANDED FLASH FLOOD WATCH TO
INCLUDE THE ENTIRE FORECAST AREA AS THIS NEXT COMPLEX MOVES OVER
THE AREA. MAY NEED TO EXPAND THE WATCH IN TIME IN NORTHERN SECTIONS
THIS EVENING...BUT WILL ADDRESS THAT ISSUE LATER. ALSO...CONVECTIVE
DEVELOPMENT THIS AFTERNOON IS IN QUESTION.

ZONE UPDATE HAS ALREADY BEEN SENT. WILL UPDATE THE HAZARDOUS WEATHER
OUTLOOK TO ADDRESS THE VARIOUS WATCHES/THREATS THIS MORNING.

.SGF...FLASH FLOOD WATCH TODAY FOR ALL ZONES.

SUTTON

In the hours before

Local storm report, Jun 3, 6:38 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....K

0735 AM    SCAMMON                   KS   1 INCH HAIL
06/03/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 3, 6:42 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUCNTY LOCATION....

0708 AM    SCAMMON                   KS   1 INCH HAIL
06/03/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 3, 7:30 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....V

0820 AM    CARTHAGE                  MO   1 INCH HAIL
06/03/01   JASPER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 3, 7:57 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 AM    2 W CRANE                 MO   1 INCH HAIL
06/03/01   STONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0442 AM    3 N ANDERSON              MO    MPH TSTM GUST
06/03/01   MCDONALD                       ESTIMATED 60 MPH WIND.
                                          TRUCK BLOWN ACROSS
                                          HIGHWAY. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0442 AM    4 NW WHEELERVILLE         MO   1 INCH HAIL
06/03/01   BARRY                          REPORTED BY HAM RADIO
                                          OPERATOR.

0515 AM    4 E TIFF CITY             MO   .88 INCH HAIL
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0530 AM    3 W ANDERSON              MO   1.25 INCH HAIL
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0532 AM    3 W ANDERSON              MO   60 MPH TSTM GUST
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0540 AM    SPARTA                    MO   .88 INCH HAIL
06/03/01   CHRISTIAN                      REPORTED BY PUBLIC.

0638 AM    2 SW NEOSHO               MO   1.75 INCH HAIL
06/03/01   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0638 AM    5 N ANDERSON              MO   1 INCH HAIL
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0638 AM    CAPE FAIR                 MO   1 INCH HAIL
06/03/01   STONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0658 AM    KISSEE MILLS              MO   1 INCH HAIL
06/03/01   TANEY                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0700 AM    3 S NEOSHO                MO   .88 INCH HAIL
06/03/01   NEWTON                         REPORTED BY COOPERATIVE
                                          OBSERVER.

0700 AM    ANDERSON                  MO   FLOOD
06/03/01   MCDONALD                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0708 AM    SCAMMON                   KS   1 INCH HAIL
06/03/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0820 AM    CARTHAGE                  MO   1 INCH HAIL
06/03/01   JASPER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0828 AM    CARTHAGE                  MO   1 INCH HAIL
06/03/01   JASPER                         REPORTED BY LAW
                                          ENFORCEME|NT OFFICIAL.
Special weather statement, Jun 3, 8:18 AM CST, 1 hour 29 minutes before
KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>105-031900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 356...IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...CEDAR...CHRISTIAN...DADE...GREENE...JASPER...
LAWRENCE...MCDONALD...NEWTON...OZARK...STONE...TANEY AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BRANSON...FORT
SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK...
PITTSBURG...SPRINGFIELD AND STOCKTON.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

SUTTON
Special weather statement, Jun 3, 8:35 AM CST, 1 hour 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 AM CDT SUN JUN 3 2001

...SEVERE THUNDERSTORMS AND FLASH FLOODING EXPECTED THIS MORNING...

SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPED DURING THE PRE
DAWN HOURS...PRODUCING LARGE HAIL AND EXCESSIVE RAINFALL OVER
SOUTHERN MISSOURI AND SOUTHEAST KANSAS. A SECOND ROUND OF SEVERE
WEATHER AND FLASH FLOODING WILL OCCUR THIS MORNING...ESPECIALLY IN
SOUTHWEST MISSOURI AND SOUTHEAST KANSAS.

A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 PM FOR
LOCATIONS ALONG AND WEST OF A NEVADA MISSOURI TO SPRINGFIELD AND
GAINESVILLE LINE. DAMAGING WINDS OF 60 TO 70 MPH WILL BE THE MAIN
SEVERE WEATHER THREAT...WITH ISOLATED OCCURRENCES OF LARGE HAIL.

A FLASH FLOOD WATCH CONTINUED IN EFFECT TODAY FOR SOUTHERN AND
CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS. AN ADDITIONAL ONE TO
THREE INCHES OF RAIN WILL BE POSSIBLE IN THE MISSOURI OZARKS AND
SOUTHEAST KANSAS THIS MORNING...WHICH WILL ONLY AGGRAVATE THE
FLOODING SITUATION. SEVERAL FLASH FLOOD WARNINGS HAVE BEEN ISSUED
THIS MORNING...WITH ADDITIONAL WARNINGS EXPECTED AS THE SECOND WAVE
OF STORMS MOVES THROUGH SOUTHWEST MISSOURI AND SOUTHEAST KANSAS.

REDEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS MAY OCCUR LATE THIS
AFTERNOON ACROSS KANSAS...WITH THESE STORMS MOVING INTO SOUTHEAST
KANSAS AND WESTERN MISSOURI TSHIS EVENING.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 1 PM.

SUTTON

The radar

The Springfield radar (KSGF), 42 km away, was scanning. The volume nearest the first event began at 15:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Polk

When
June 3, 9:47 AM CST
Where
Polk County, 3 mi S of Fair Play
Measured
52 kt (60 mph)
Reported by
LAW ENFORCEMENT
Coordinates
37.583, -93.583

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252249.